Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Sep 19, 2015, 3:22 AM MDT. It took effect at Sep 20, 2015, 12:00 AM MDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2015, 3:22 AM MDT (09:22 UTC)
- In effect from
- Sep 20, 2015, 12:00 AM MDT
- Expired
- Sep 21, 2015, 4:00 AM MDT
- In force
- 28 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS75 KTFX 190922 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 322 AM MDT SAT SEP 19 2015 MTZ009-048-192200- /O.UPG.KTFX.HW.A.0013.150920T0000Z-150921T0000Z/ /O.NEW.KTFX.HW.W.0015.150920T0600Z-150921T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU 322 AM MDT SAT SEP 19 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE OVERNIGHT TONIGHT...AND THEN REMAIN STRONG THROUGH SUNDAY NIGHT. * IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-192200- /O.NEW.KTFX.HW.W.0015.150920T1800Z-150921T1000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 322 AM MDT SAT SEP 19 2015 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 4 AM MDT MONDAY. * WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. * TIMING...STRONG WINDS WILL DEVELOP AROUND MID DAY SUNDAY...AND THEN REMAIN STRONG THROUGH SUNDAY NIGHT. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
718 WWUS75 KTFX 192047 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MDT SAT SEP 19 2015 MTZ009-048-201200- /O.CON.KTFX.HW.W.0015.150920T0600Z-150921T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU 247 PM MDT SAT SEP 19 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM MDT MONDAY... * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE OVERNIGHT TONIGHT...AND THEN REMAIN STRONG THROUGH SUNDAY NIGHT. * IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-201200- /O.CON.KTFX.HW.W.0015.150920T1800Z-150921T1000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 247 PM MDT SAT SEP 19 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 4 AM MDT MONDAY... * WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. * TIMING...STRONG WINDS WILL DEVELOP AROUND MIDDAY SUNDAY...AND THEN REMAIN STRONG THROUGH SUNDAY NIGHT. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
878 WWUS75 KTFX 200917 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 317 AM MDT SUN SEP 20 2015 MTZ009-048-202200- /O.CON.KTFX.HW.W.0015.000000T0000Z-150921T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU 317 AM MDT SUN SEP 20 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY... * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 70 MPH. * TIMING...SOUTHWEST WINDS WILL REMAIN STRONG THROUGH THE DAY TODAY...AND GRADUALLY DIMINISH OVERNIGHT TONIGHT. * IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-202200- /O.CON.KTFX.HW.W.0015.150920T1800Z-150921T1000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 317 AM MDT SUN SEP 20 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM MDT MONDAY... * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. * TIMING...STRONG WINDS WILL DEVELOP AROUND MIDDAY TODAY...AND THEN REMAIN STRONG THROUGH SUNDAY NIGHT. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
162 WWUS75 KTFX 202049 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 249 PM MDT SUN SEP 20 2015 MTZ009-010-048-211000- /O.CON.KTFX.HW.W.0015.000000T0000Z-150921T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK... CHOTEAU 249 PM MDT SUN SEP 20 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY... * WINDS...SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 65 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EVENING AND WILL BEGIN TO DECREASE AFTER MIDNIGHT. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
148 WWUS75 KTFX 210538 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1138 PM MDT SUN SEP 20 2015 MTZ009-010-048-211000- /O.CON.KTFX.HW.W.0015.000000T0000Z-150921T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK... CHOTEAU 1138 PM MDT SUN SEP 20 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY... * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS RANGING FROM 65 TO 75 MPH. * TIMING...THE STRONG WINDS WILL BEGIN TO DECREASE AFTER MIDNIGHT. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WIND GUSTS BETWEEN 70 AND 80 MPH HAVE BEEN REPORTED AROUND 11 PM ON SUNDAY EVENING IN THE EAST GLACIER PARK REGION. DRIVE WITH CAUTION ON HIGHWAY 2 OVER MARIAS PASS...AND THROUGH EAST GLACIER PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
517 WWUS75 KTFX 210958 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 358 AM MDT MON SEP 21 2015 MTZ009-010-048-211100- /O.EXP.KTFX.HW.W.0015.000000T0000Z-150921T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CUT BANK...CHOTEAU 358 AM MDT MON SEP 21 2015 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM MDT EARLY THIS MORNING... THE STRONG WINDS ARE DIMINISHING BELOW WARNING CRITERIA OVER NORTH CENTRAL MT THIS MORNING. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 4 AM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 18, 11:50 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 18, 11:50 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1150 PM MDT FRI SEP 18 2015 AVIATION SECTION UPDATED .DISCUSSION... TONIGHT...GENERALLY ZONAL FLOW ALOFT. SOME DISTURBANCES MOVING THROUGH THE FLOW ALOFT WILL RESULT IN SOME CLOUDINESS BUT THE AIR MASS IS DRY. UPDATED TO FIX SOME CONSISTENCY ISSUES...OTHERWISE FORECAST ON TRACK. ZELZER && .AVIATION... UPDATED 0550Z. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. HOWEVER...GUSTY WEST WINDS WILL DEVELOP DURING THE DAY ON SATURDAY...WITH THE STRONGEST WINDS LIKELY BETWEEN 18Z SAT AND 01Z SUN. WINDS SHOULD DIMINISH A BIT SATURDAY EVENING...THEN INTENSIFY AGAIN AFTER 06Z SUN. BRUSDA && .PREV DISCUSSION... /ISSUED 515 PM MDT FRI SEP 18 2015/ TONIGHT THROUGH SUNDAY...WESTERLY FLOW ALOFT THROUGH THE WEEKEND WILL BRING DRY AND WARMER CONDITIONS TO THE AREA. THE EXCEPTION WILL BE A FEW ISOLATED SHOWERS OVER THE WESTERN MOUNTAINS. THE FLOW ALOFT WILL BECOME STRONGEST SATURDAY NIGHT INTO SUNDAY AFTERNOON, ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. IN RESPONSE TO THIS, A HIGH WIND WATCH HAS BEEN ISSUED. IT WILL ALSO BE BREEZY OVER THE PLAINS SUNDAY. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES SATURDAY AND CLIMB ABOVE AVERAGE FOR SUNDAY. SUNDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT SHOWING A SLOWLY PROGRESSIVE PATTERN THROUGH NEXT WEEK. PERIOD STARTS OFF WITH AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT SWEEPING ACROSS MONTANA SUNDAY NIGHT. THIS SYSTEM DOES NOT APPEAR TO HAVE A LOT OF MOISTURE WITH IT BUT BRINGS STRONG AND GUSTY WINDS TO THE ROCKY MOUNTAIN FRONT. COOLER AIR MOVES INTO THE REGION FOR MONDAY BUT SHORTWAVE RIDGING WILL ALLOW TEMPERATURES TO REBOUND ONCE AGAIN ON TUESDAY. THE REMAINDER OF THE WEEK WILL SEE AN UNSETTLED SOUTHWEST FLOW ALOFT OVER MONTANA AS ANOTHER TROUGH DEVELOPS ALONG CANADA'S WEST COAST. THE AIRMASS DOES NOT APPEAR TO BE PARTICULARLY UNSTABLE DURING THIS TIME FRAME BUT ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM OR TWO ARE POSSIBLE OVER SOUTHWEST MONTANA AND THE WESTERN MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. BY FRIDAY THE UPPER TROUGH BEGINS TO MOVE INLAND WITH ISOLATED TO SCATTERED SHOWERS SPREADING ACROSS THE FORECAST AREA. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES TUESDAY THROUGH FRIDAY BUT SHOULD NOT BE EXCESSIVELY HOT. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 46 70 51 76 / 0 0 0 0 CTB 44 67 48 72 / 0 0 0 0 HLN 44 71 48 77 / 0 0 0 0 BZN 37 68 40 76 / 0 0 0 0 WEY 25 57 28 64 / 0 0 0 0 DLN 37 67 42 73 / 0 0 0 0 HVR 42 71 45 76 / 0 0 0 0 LWT 42 69 46 77 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR MTZ009-048. && WEATHER.GOV/GREATFALLS
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.